Posted by SLS on August 17, 2006, at 14:49:40
In reply to Re: Topamax - muscle fatigue and short of breath, posted by over 55 on August 17, 2006, at 10:09:04
> I am off all AD's for 8 weeks now (225 mg Effexor XR for last 5 years in particular). Towards the last months of AD use I experienced extreme muscle fatigue and exhaustion upon any physical exertion, like climbing a flight of stairs. I would break out in a a sweat, legs would go weak, shakes and sometimes take 10 minutes to recover.
I recall having this as a side effect with Effexor. I remember one time in particular swimming for about 5-10 minutes and being stricken afterwards for about 30-45 minutes. I experienced everything you described plus rapid heartbeat and palpitations.
> I had to stop a lot of activities I really enjoyed. Chest pain accompanied these symptoms.
Nothing to ignore.
> I have never fully gotten strength or stamina back and now just don't allow myself to "go over my limit" to stay comfortable. Could these symptoms have been due to long term use of Effexor??
Ouch. It is conceivable that the long term use of Effexor has produced changes in your autonomic nervous system - an imbalance of sorts (dysautonomia). These things you are experiencing might even be symptoms of depression, believe it or not. Superimposed upon drug-induced dysautonomia, they could be quite significant. Of course, the possibility exists that your body has experienced a significant amount of deconditioning during the last 5 years due to inactivity. Hopefully, time and the gradual reintroduction of exercise will clear things up.